Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 292, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 5, 2016, 6:35 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2016, 6:35 PM CDT (23:35 UTC)
- Expired
- Sep 5, 2016, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:45 PM CDT | TSTM WND GST 60 | 14 Ese Hayes Center, NE | |
| Sep 5, 6:55 PM CDT | HAIL 1 | 10 S Maywood, NE | HAIL RANGED FROM PEA TO QUARTER SIZE. STRONG WINDS MOVED METAL PATIO FURNITURE AROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
324
WUUS53 KLBF 052335
SVRLBF
NEC063-085-060015-
/O.NEW.KLBF.SV.W.0292.160905T2335Z-160906T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT MON SEP 5 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA...
WESTERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 715 PM CDT
* AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF CULBERTSON...OR 12 MILES NORTH OF MCCOOK...MOVING
NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...BLUEGILL HAVEN CAMPGROUND...MARENGO...
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...
RED WILLOW RESERVOIR STATE RECREATION AREA...
WILLOW VIEW CAMPGROUND AND QUICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 10099 4067 10046 4035 10056 4035 10086
TIME...MOT...LOC 2334Z 184DEG 27KT 4037 10071
HAIL...1.00IN
WIND...60MPH
$$
MASEK4 follow-up statements
317
WWUS53 KLBF 052345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT MON SEP 5 2016
NEC063-085-060015-
/O.CON.KLBF.SV.W.0292.000000T0000Z-160906T0015Z/
HAYES NE-FRONTIER NE-
645 PM CDT MON SEP 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN HAYES AND WESTERN FRONTIER COUNTIES...
AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF CURTIS...MOVING NORTH AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...WILLOW VIEW CAMPGROUND...
BLUEGILL HAVEN CAMPGROUND...
QUICK AND RED WILLOW RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 10087 4067 10046 4035 10056 4035 10082
TIME...MOT...LOC 2345Z 191DEG 26KT 4045 10068
HAIL...1.75IN
WIND...60MPH
$$
MASEK648
WWUS53 KLBF 052356
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON SEP 5 2016
NEC063-085-060015-
/O.CON.KLBF.SV.W.0292.000000T0000Z-160906T0015Z/
HAYES NE-FRONTIER NE-
656 PM CDT MON SEP 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES...
AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CURTIS...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...WILLOW VIEW CAMPGROUND...
BLUEGILL HAVEN CAMPGROUND...
QUICK AND RED WILLOW RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 10079 4067 10046 4035 10056 4035 10082
TIME...MOT...LOC 2356Z 201DEG 26KT 4052 10063
HAIL...1.00IN
WIND...60MPH
$$
MASEK310
WWUS53 KLBF 060004
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT MON SEP 5 2016
NEC085-060013-
/O.CAN.KLBF.SV.W.0292.000000T0000Z-160906T0015Z/
HAYES NE-
704 PM CDT MON SEP 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAYES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4067 10064 4067 10046 4051 10051 4051 10069
TIME...MOT...LOC 0003Z 207DEG 29KT 4058 10058
$$
NEC063-060015-
/O.CON.KLBF.SV.W.0292.000000T0000Z-160906T0015Z/
FRONTIER NE-
704 PM CDT MON SEP 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN FRONTIER COUNTY...
AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CURTIS...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS AND MAYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 10064 4067 10046 4051 10051 4051 10069
TIME...MOT...LOC 0003Z 207DEG 29KT 4058 10058
HAIL...1.00IN
WIND...60MPH
$$
MASEK597
WWUS53 KLBF 060016
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON SEP 5 2016
NEC063-060026-
/O.EXP.KLBF.SV.W.0292.000000T0000Z-160906T0015Z/
FRONTIER NE-
716 PM CDT MON SEP 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4067 10064 4067 10046 4051 10051 4051 10069
TIME...MOT...LOC 0014Z 184DEG 27KT 4058 10058
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:25 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 5, 6:25 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT MON SEP 5 2016 .SHORT TERM...(This evening through Tuesday) Issued at 335 PM CDT Mon Sep 5 2016 Pesky stratus continues across far southwest and much of northern Nebraska this afternoon. A cold front has slowed to a crawl this afternoon and is analyzed from southwest Nebraska through central Nebraska into southeast S Dakota. This frontal boundary is expected to be the focus for thunderstorms, some severe, this evening into the overnight period. The HRRR/RUC develop storms across the far eastern CWA late this afternoon then lift the activity to the northeast. Good shear combining with abundant low level moisture and instability for some to become severe. The main threat is hail and winds although if there are any outflow boundaries which cause a localized backing of winds, there could be a small window for a tornado threat. Meanwhile a weak mid level disturbance crossing the rockies will lift across the area with a chance for storms across the CWA this evening into the overnight. These storms are likely to be elevated and do not see as much of a severe potential, although could see some hail. Final concern will be the stratus/fog. Persistence looks to be a good forecast with northwest Neb to see the development first and it should expand to the south and east behind the front. Have included areas of fog in the forecast, although a concern for showers to cause the fog bounce up and down. Tomorrow expect the stratus to persist through the day and limit heating. Highs in the upper 60s to mid 70s for most locations, however the front still across the far southeastern portions of the CWA and highs could return to the 80s in the vicinity of the boundary where there could be a little more sun. .LONG TERM...(Tuesday night through Monday) Issued at 335 PM CDT Mon Sep 5 2016 The main concerns this period is a marginal risk for strong to severe thunderstorms tomorrow night with the possibility of locally heavy rain, and then temperatures going into the extended period. SPC has roughly the southeast half of the forecast area in a marginal risk area in the Day 2 Outlook. Large scale pattern in the beginning of the period is similar to the past couple of days with a upper level trough over the Intermountain West and a ridge over the Upper Mississippi Valley into the Lower Great Lakes. The pattern will undergo a change over the two day period as the aforementioned trough slowly progresses eastward into the upper Great Lakes; meanwhile, another weak trough will move into the Northern Rockies and western Northern Plains. Height rises will be occurring over western and north central NE Wednesday night into Thursday as a zonal flow sets up by Wednesday night in the 500 hPa pattern. An inverted trough and associated frontal boundary is expected to be present roughly from extreme northwest KS to central NE to west central IA extending from a surface low in northeast CO. The forecast remains similar to the inherited forecast with rain showers and thunderstorms anticipated to be focused near/on the trough and boundary late afternoon and evening Wednesday. Wherein, favorable moisture is expected to combine within a corridor of decent instability. Vertical wind shear, 0-6 km bulk, exceeding 40 kts will be supportive of supercells with respect to storm mode in the beginning then it's expected to transition into a convective system. Some uncertainty in the exact location of the boundary and trough at this point, however, hail, strong winds, and possible locally heavy rainfall appear possible. The latter as Tuesday night will be in a favorable moist environment with high precipitable water, forecast to exceed 1.5” across parts of the forecast area, decent moisture transport, and supportive steering flow orientation. Attention then turns to convection continuing overnight as a possibility given the support of the low level jet developing nearby and a decent short wave trough at 500 hPa moving southwest-northeast tomorrow night. Wednesday, the frontal boundary and associated trough will be south and east of the forecast area with the boundary becoming more diffuse. Another weak surface trough expected to extend north over the NE Panhandle. Meanwhile, a 500 hPa shortwave will move through the forecast area Wednesday providing large scale ascent. Wherein, the eastern half could see additional activity. The current thinking though is that the best chances for precipitation will be mainly across the eastern-third of the forecast area during the afternoon. Largely dry conditions are then anticipated Wednesday night through Thursday. Looking ahead, the next period with increased chances for showers and thunderstorms will be in the Thursday Night-Friday time period when the next disturbance arrives aloft. A cold front is expected to push through and provide lift moving about northwest to southeast late Thursday into Friday. This will result in Friday being the coolest day as cooler air fills in behind with highs forecast in the lower to mid 70s, except for mid to upper 70s in the extreme south and southeast portions of the forecast area. Lows the following morning/Friday night are expected to read in the mid to upper 40s, except lower 40s in portions of western NE. Thereafter, dry conditions are expected this weekend. Beginning Sunday, a long wave trough begins to drop into the western CONUS, reaching the Intermountain West early Monday with southwest flow prevailing across western and north central NE again Monday with it the possibility of increased chances of precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Sep 5 2016 The main focus through Tuesday afternoon is a cold front draped across western Nebraska. As of 06/00z, the front stretches generally from KONL to KBBW to KOGA and is nearly stationary. Isolated to scattered thunderstorms are possible during the evening and night hours, tapering off after 06/06z. Ahead of the front in southwest and central Nebraska, some storms may be strong or severe, capable of producing erratic gusty winds, hail, and heavy rain which may lower visby. Behind the front across northern Nebraska, light winds and remnant moisture will likely lead to a thick stratus deck and potentially fog overnight. The stratus may not lift until mid to late Tuesday afternoon. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Masek LONG TERM...ET AVIATION...Masek AVIATION...Snively
Hazardous weather outlook, Sep 5, 3:53 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT MON SEP 5 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-062100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT MON SEP 5 2016 /253 PM MDT MON SEP 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG A STALLING COLD FRONT AS IT MOVES ACROSS SOUTHWEST AND NORTH CENTRAL NEBRASKA. THE AREA OF GREATEST CONCERN IS EAST OF A LINE FROM IMPERIAL TO VALENTINE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. OVERNIGHT FOG...LOCALLY DENSE...WILL BE POSSIBLE ACROSS WESTERN NEBRASKA. THE BEST CHANCE FOR VISIBILITIES LESS THAN 1 MILE WILL BE ALONG AND WEST OF A NORTH PLATTE TO AINSWORTH LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING EAST OF A LINE FROM OSHKOSH TO AINSWORTH. STORMS THAT DEVELOP WILL BE CAPABLE OF LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING INTO FRIDAY...HOWEVER THE SEVERE THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND EAST OF A BROKEN BOW TO ONEILL LINE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Sep 4, 7:36 PM CDT | Special Weather Statement | LBF | Blaine | 39 min |
| Sep 4, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 32 min |
| Sep 4, 8:19 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Sep 4, 8:36 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 39 min |
| Sep 4, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 51 min |
| Sep 4, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 36 min |
| Sep 4, 8:53 PM CDT | Tornado Warning | LBF | Logan, McPherson | 37 min |
| Sep 4, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 46 min |
| Sep 4, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Sep 4, 9:30 PM CDT | Special Weather Statement | LBF | Rock | 45 min |
| Sep 4, 9:47 PM CDT | Special Weather Statement | LBF | Thomas | 43 min |
| Sep 4, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 37 min |
| Sep 4, 10:34 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 41 min |
| Sep 4, 11:08 PM CDT | Special Weather Statement | LBF | Garfield, Loup, Wheeler | 52 min |
| Sep 4, 11:26 PM CDT | Special Weather Statement | LBF | Holt | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.